Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 1, 2010, 9:51 PM CDT for Iron County, Madison County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 9:51 PM CDT (02:51 UTC)
- Expired
- May 1, 2010, 10:30 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3084 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 6.8
- Supercell composite
- 25.5
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS53 KLSX 020251
SVRLSX
MOC093-123-020330-
/O.NEW.KLSX.SV.W.0046.100502T0251Z-100502T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1030 PM CDT
* AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF GREENVILLE...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...SACO...BUCKHORN...JUNCTION CITY...CATHERINE PLACE
AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3764 9048 3764 9015 3731 9027 3731 9055
3727 9055 3727 9056 3727 9067
TIME...MOT...LOC 0251Z 212DEG 48KT 3726 9052
WIND...HAIL 60MPH 1.00IN
$$
CARNEY2 follow-up statements
579
WWUS53 KLSX 020310
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT SAT MAY 1 2010
MOC093-123-020330-
/O.CON.KLSX.SV.W.0046.000000T0000Z-100502T0330Z/
MADISON MO-IRON MO-
1010 PM CDT SAT MAY 1 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IRON AND
MADISON COUNTIES UNTIL 1030 PM CDT...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF SACO...OR 9 MILES SOUTHWEST OF FREDERICKTOWN...MOVING
NORTH AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...JUNCTION CITY...CATHERINE PLACE AND MINE LA MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3733 9064 3764 9048 3764 9015 3731 9030
3731 9031
TIME...MOT...LOC 0310Z 201DEG 46KT 3749 9038
WIND...HAIL 60MPH 1.00IN
$$
TILLY084
WWUS53 KLSX 020330
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT SAT MAY 1 2010
MOC093-123-020340-
/O.EXP.KLSX.SV.W.0046.000000T0000Z-100502T0330Z/
MADISON MO-IRON MO-
1030 PM CDT SAT MAY 1 2010
...THE SEVERE THUNDERSTORM WARNING FOR IRON AND MADISON COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 500 AM.
LAT...LON 3733 9064 3764 9048 3764 9015 3731 9030
3731 9031
TIME...MOT...LOC 0310Z 201DEG 45KT 3749 9038
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:35 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 1, 6:35 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT SAT MAY 1 2010
.DISCUSSION...
/127 PM CDT SAT MAY 1 2010/
LARGE UPPER TROF EXTENDING FROM THE INTERMOUNTAIN WEST INTO THE
CENTRAL UNITED STATES CONTINUES TO DOMINATE THE WEATHER PATTERN.
NEXT STRONG SHORTWAVE AND STOUT MID LEVEL JET STREAK TO ROTATE
AROUND THE BASE OF THE TROF AND BRING ANOTHER ROUND OF ACTIVE
WEATHER TO THE MIDDLE AND LOWER MISSISSIPPI VALLEY REGION TONIGHT.
SURFACE FRONTAL BOUNDARY AT 17Z EXTENDED FROM A DEVELOPING AREA OF
LOW PRESSURE IN EAST TEXAS THROUGH CENTRAL ARKANSAS...SOUTHEAST
MISSOURI AND INTO ILLINOIS. TO THE EAST OF THE BOUNDARY...A VERY
MOIST ATMOSPHERE REMAINED...CHARACTERIZED BY DEWPOINTS IN THE MIDDLE
AND UPPER 60S. LATEST VISIBLE SATELLITE LOOP SHOWED AN AREA OF
CLEARING THAT WILL MOVE ACROSS THE CWA THIS AFTERNOON...WHICH SHOULD
GIVE A BIG BOOST TO THE INSTABILITY ALONG AND AHEAD OF THE FRONT IN
SOUTHEAST MISSOURI AND ILLINOIS.
SOME CONCERN THAT THE FRONT WILL BUCKLE BACK TO THE NORTH AND WEST
AS THE AREA OF LOW PRESSURE BEGINS TO DEEPEN AND LOW LEVEL JET
STRENGTHENS THIS EVENING. THIS COULD LEAD TO A GREATER PORTION OF
OUR CWA BEING IN THE WARM SECTOR LATER THIS EVENING...PERHAPS AS FAR
NORTH AND WEST AS THE ST. LOUIS METROPOLITAN AREA. A FEW OF THE
EXPLICIT WRF RUNS FROM LAST NIGHT AND THIS MORNING DEPICT THIS
SCENARIO.
AT THIS TIME...THE LATEST OBSERVATIONAL DATA SUPPORTS THE CURRENT
SLIGHT AND MODERATE RISK FROM SPC...WITH LOCATIONS ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS HAVING THE HIGHEST RISK OF SEVERE
THUNDERSTORMS IN OUR CWA...ESSENTIALLY ALONG AND EAST OF THE SURFACE
FRONT. SUPERCELLS APPEAR TO BE THE PRIMARY MODE OF CONVECTION WITH
AMPLE INSTABILITY AND TREMENDOUS SHEAR. LONG TRACK SUPERCELLS
CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES
WILL CERTAINLY BE POSSIBLE GIVEN THE 0-6KM SHEAR VALUES OF NEAR 70KT.
CANT RULE OUT SOME ELEVATED SEVERE STORMS POST-FRONTAL WITH
STRENGTHENING LOW LEVEL JET AND AVAILABLE INSTABILITY AS WELL.
RAIN SHOULD END FROM WEST TO EAST ON SUNDAY MORNING. HAVE MAINTAINED
SLIGHT CHANCE POPS FOR MONDAY AND MONDAY EVENING AS THE UPPER TROF
SLOWLY MARCHES ACROSS THE AREA. GIVEN COLDER TEMPERATURES
ALOFT...CAN'T RULE OUT SOME CONVECTION ON MONDAY.
HIGH PRESSURE TO SLIDE EAST INTO THE AREA ON TUESDAY AND WEDNESDAY
BEFORE ANOTHER FRONT SLOWLY PUSHES SOUTH FROM THE NORTHERN PLAINS
AND UPPER MIDWEST BY THE END OF NEXT WEEK. HAVE INTRODUCED SOME LOW
CHANCE POPS GIVEN PROXIMITY TO THE FRONT.
CVKING
&&
.AVIATION...
/621 PM CDT SAT MAY 1 2010/
AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS MOVING NEWD
ACROSS PARTS OF MO AND IL...MAINLY AFFECTING KCOU/KUIN. ADDITIONAL
DEVELOPMENT ON THE SOUTHERN EDGE MAY CLIP THE EDGES OF THE 10 MILE
RADIUS AROUND KSTL/KSUS. RENEWED DEVELOPMENT ALONG A STALLED FNTL
BDRY TO THE SOUTH WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE
AREA LATER TONIGHT AS AN AREA OF LOW PRESSURE LIFTS NEWD. WINDS
WILL BE VARIABLE INVOF THE FNTL BDRY BEFORE TURNING NWLY AS THE
BDRY SINKS SWD. THE BETTER CHCS FOR TSRA WILL BE GENERALLY SE OF
THE TERMINALS...THEREFORE WILL ISSUE AMENDMENTS AS NECESSARY IF
TSRA APPROACHES THE TERMINALS. LINGERING MVFR CIGS SHOULD SCATTER
OUT BY MID-MORNING AS THE LOW DEPARTS. WINDS WILL BEGIN TO BACK AS
HIGH PRESSURE BUILDS IN TO THE REGION.
SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CRAWFORD MO-IRON MO-
JEFFERSON MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-STE.
GENEVIEVE MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 1, 3:34 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT SAT MAY 1 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TONIGHT ACROSS THE AREA. THE GREATEST THREAT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL BE ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. IN ADDITION TO THE SEVERE WEATHER...SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL IN THE SAME PLACES THAT RECEIVED BETWEEN 1 AND 3 INCHES OF RAIN ON FRIDAY EVENING. PLEASE SEE THE FLASH FLOOD WATCH FOR MORE INFORMATION. MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER NEAR CHESTER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE MISSISSIPPI RIVER NEAR CHESTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 1, 7:25 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
725 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL JEFFERSON CITY 38.57N 92.19W
05/01/2010 E0.25 INCH COLE MO TRAINED SPOTTER
&&
SIPPRELLSpecial weather statement, May 1, 7:36 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 736 PM CDT SAT MAY 1 2010 ILZ064-065-069-070-074-079-100>102-MOZ065-072>075-084-085-099-020300- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON- MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL- ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 736 PM CDT SAT MAY 1 2010 ...DANGEROUS SEVERE WEATHER THREAT FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS TONIGHT... ALTHOUGH MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WAS EXPERIENCING TRANQUIL WEATHER EARLY SATURDAY EVENING...THE LATEST SATTELITE...RADAR...AND FORECAST DATA ALL INDICATE THAT SEVERE THUNDERSTORMS WILL BE THREATENING THE AREA LATER TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE A VERY REAL POSSIBILITY. IN OUR AREA...THE PRIMARILY SEVERE WEATHER THREAT WILL BE SOUTH OF INTERSTATE 44 IN MISSOURI...AND SOUTH OF INTERSTATE 70 IN ILLINOIS. THOSE LIVING IN THESE AREAS ARE URGED TO CAREFULLY MONITOR LOCAL RADIO AND TV STATIONS...CABLE TV OUTLETS...AS WELL AS NOAA WEATHER RADIO THROUGHOUT THE NIGHT. STAY PREPARED...AS DARKNESS OFTEN OBSCURES THE DANGER FROM SEVERE THUNDERSTORMS AND TORNADOES. BE READY TO TAKE SHELTER AT A MOMENTS NOTICE. TRUETT
Special weather statement, May 1, 9:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 919 PM CDT SAT MAY 1 2010 MOZ084-085-020245- IRON MO-MADISON MO- 919 PM CDT SAT MAY 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR IRON AND MADISON COUNTIES UNTIL 945 PM CDT... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ANNAPOLIS...OR 12 MILES NORTHEAST OF PIEDMONT...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKTOWN... SACO... JUNCTION CITY... CATHERINE PLACE... MINE LA MOTTE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.